Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2008, 6:43 PM CDT for Lincoln County, Saint Charles County, Warren County, Missouri. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 6:43 PM CDT (23:43 UTC)
- Expired
- May 25, 2008, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:58 PM CDT | HAIL 0.88 | 1 S Warrenton, MO | STARTED AT 658 PM AND STILL OCCURING AT 703 PM |
| May 25, 6:59 PM CDT | HAIL 0.75 | 1 S Warrenton, MO | |
| May 25, 7:20 PM CDT | HAIL 1.75 | 5 S Wright City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 25, 3:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 252343
SVRLSX
MOC113-183-219-260030-
/O.NEW.KLSX.SV.W.0198.080525T2343Z-080526T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 730 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTH OF TRUESDALE...OR 4 MILES SOUTH OF
WARRENTON...AND MOVING NORTHEAST AT 17 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARRENTON...
WRIGHT CITY...
MOSCOW MILLS...
WENTZVILLE...
HAWK POINT...
TROY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3885 9131 3884 9128 3888 9127 3899 9107
3896 9090 3878 9081 3865 9117 3883 9135
TIME...MOT...LOC 2343Z 234DEG 15KT 3877 9111
$$
TILLY2 follow-up statements
000
WWUS53 KLSX 260004
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT SUN MAY 25 2008
MOC113-183-219-260030-
/O.CON.KLSX.SV.W.0198.000000T0000Z-080526T0030Z/
ST. CHARLES MO-WARREN MO-LINCOLN MO-
704 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN LINCOLN...EASTERN WARREN AND WESTERN ST. CHARLES
COUNTIES...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR TRUESDALE...OR
ABOUT NEAR WRIGHT CITY...MOVING NORTHEAST AT 13 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WRIGHT
CITY...FORISTELL...WENTZVILLE AND FLINT HILL.
PENNY SIZE HAIL HAS BEEN REPORTED IN THE WARRENTON AREA WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3892 9099 3888 9088 3878 9081 3865 9117
3878 9128
TIME...MOT...LOC 0004Z 240DEG 11KT 3878 9105
$$
TILLY000
WWUS53 KLSX 260023
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT SUN MAY 25 2008
MOC113-260032-
/O.CAN.KLSX.SV.W.0198.000000T0000Z-080526T0030Z/
LINCOLN MO-
722 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY IS
CANCELLED...
LAT...LON 3888 9088 3878 9081 3866 9113 3867 9113
3882 9116
TIME...MOT...LOC 0022Z 270DEG 17KT 3871 9100
$$
MOC183-219-260030-
/O.CON.KLSX.SV.W.0198.000000T0000Z-080526T0030Z/
ST. CHARLES MO-WARREN MO-
722 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN WARREN AND WESTERN ST. CHARLES COUNTIES...
AT 717 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE. THIS STORM WAS LOCATED 8 MILES SOUTH OF WRIGHT CITY...MOVING
EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FORISTELL AND WENTZVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
GOLF BALL SIZE HAIL HAS BEEN REPORTED IN INNSBROOK WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
LAT...LON 3888 9088 3878 9081 3866 9113 3867 9113
3882 9116
TIME...MOT...LOC 0022Z 270DEG 17KT 3871 9100
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:55 PM CDT, 48 minutes earlier.
Area forecast discussion, May 25, 5:55 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT SUN MAY 25 2008
.DISCUSSION...
/345 PM CDT SUN MAY 25 2008/
WILL BE ISSUING A FLASH FLOOD WATCH FOR NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS UNTIL MIDDAY MONDAY. MOST OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS RECEIVED BETWEEN 1/2 AND 1 INCH
OF RAINFALL THIS MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS SAME
AREA WILL LIKELY SEE ADDITIONAL LOCALLY HEAVY RAINFALL TONIGHT
INTO TOMORROW MORNING AS 925-850MB MOISTURE CONVERGENCE AND
TRANSPORT INCREASES UNDER RIGHT ENTRANCE REGION OF UPPER JET. SVR
TSRA OVER PLAINS MAY ORGANIZE INTO AN MCS AND MOVE ACROSS NRN NO
LATE TONIGHT AND TOMORROW MORNING. PROPAGATION VECTORS SUGGEST THE
POTENTIAL THAT THE MCS MAY BACKBUILD OR BECOME QUASI-STATIONARY.
PRECIPTIABLE WATERS WILL BE NEAR 2 INCHES WHICH WILL INCREASE
RAINFALL EFFICIENCY OF STORMS. WATCH HAS BEEN ISSUED FOR THESE
CONDITIONS.
STRONG TO OCCASIONALLY SVR TSRA HAVE DEVELOPED THROUGHOUT TODAY
AS ATMOSPHERE IS BECOMING INCREASING UNSTABLE. SURFACE WARM FRONT
WAS LOCATED VERY CLOSE TO THE MISSISSIPPI RIVER AT 20Z. DEWPOINTS
TO THE WEST OF THE FRONT HAVE CLIMBED INTO LOWER TO MID 70S UNDER
7.5C/KM MID LEVEL LAPSE RATES. WARM FRONT AND VARIOUS OUTFLOW
BOUNDARIES LIE ACROSS THE REGION FROM ONGOING CONVECTION WILL ACT
AS FOCUSING MECHANISMS FOR CONTINUED TSRA THIS EVENING. GIVEN
MCAPES OF 2000 J/KG WEST OF THE FRONT AND DEEP LAYER SHEAR OF
35-50KTS...SEVERE TSRA DEVELOPMENT TO CONTINUE INTO THE EVENING
AND SEVERE TSRA WATCH WILL BE ISSUED SOON.
DID NOT MAKE TOO MUCH CHANGES OTHERWISE AS EARLY SUMMER AIRMASS
WILL BE REPLACED WITH BELOW NORMAL TEMPERATURES BEHIND FRONT BY
TUESDAY.
BRITT
&&
.AVIATION...
/552 PM CDT SUN MAY 25 2008/
FOR THE 00Z TAFS...
ISOLATED SEVERE THUNDERSTORMS CONTINUED ACROSS THE AREA LATE THIS
AFTERNOON. AT THIS TIME, NONE OF THE THUNDERSTORMS ARE AFFECTING
THE TAF SITES. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
10 PM. COLD FRONT OVER THE GREAT PLAINS WILL MOVE INTO NORTH MO BY
LATE AFTERNOON MEMORIAL DAY.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN-KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, May 25, 4:43 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 443 PM CDT SUN MAY 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 443 PM CDT SUN MAY 25 2008 ...FLASH FLOOD WATCH UNTIL 1 PM CDT MONDAY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... THIS HAZARDOUSWEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA WELL INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING THUNDERSTORM WIND GUSTS OVER 60 MPH. ISOLATED TORNADOES ARE ALSO POSSBILE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE REGION. THE MOST LIKELY LOCATION WILL BE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE HEAVY RAINFALL MAY OCCUR OVER SATURATED SOILS WHERE HEAVY RAINFALL OCCURRED LAST NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON MONDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, May 25, 5:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0548 PM WALL CLOUD PERCY 38.02N 89.62W
05/25/2008 RANDOLPH IL LAW ENFORCEMENT
STRONG ROTATION BETWEEN PERCY AND WILLISVILLE
&&
EVENT NUMBER 00122
FGLASSLocal storm report, May 25, 6:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SPARTA 38.15N 89.72W
05/25/2008 M1.00 INCH RANDOLPH IL TRAINED SPOTTER
&&
EVENT NUMBER 00123
FGLASSLocal storm report, May 25, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 ESE STEELEVILLE 37.99N 89.61W
05/25/2008 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
REPORTED ON THE COUNTY LINE JUST WEST OF WILLISVILLE.
ALSO A WALL CLOUD WITH ROTATION.
&&
EVENT NUMBER 00124
FGLASSLocal storm report, May 25, 6:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LADDONIA 39.24N 91.64W
05/25/2008 E0.88 INCH AUDRAIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00125
FGLASSLocal storm report, May 25, 6:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 SE EDEN 38.09N 89.63W
05/25/2008 M0.88 INCH RANDOLPH IL TRAINED SPOTTER
HAIL STARTED AROUND 430 PM AND CONTINUED ON AND OFF
THROUGH ALMOST 500 PM
&&
EVENT NUMBER 00126
FGLASSLocal storm report, May 25, 6:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0629 PM FLOOD 5 SE RED BUD 38.16N 89.93W
05/25/2008 RANDOLPH IL CO-OP OBSERVER
WATER UP TO 8 INCHES DEEP ON SOME ROADS
&&
EVENT NUMBER 00127
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:32 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 43 min |
| May 25, 6:58 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 47 min |
| May 25, 8:15 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 45 min |
| May 25, 11:49 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 41 min |
| May 25, 12:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 41 min |
| May 25, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 60 min |
| May 25, 2:37 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 53 min |
| May 25, 3:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| May 25, 3:57 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 71 hr |
| May 25, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 59 min |
| May 25, 5:03 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Monroe | 4 hr |
| May 25, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 62 min |
| May 25, 5:48 PM CDT | Tornado Warning | LSX | Audrain, Ralls | 42 min |
| May 25, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| May 25, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 64 min |
| May 25, 6:39 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.